Please use this identifier to cite or link to this item:
|Title:||Localised bullous eruptions and epidermal detachment from the extravasation of hydroxyethyl starch (Voluven).|
|Citation:||BMJ case reports 2014-12-22; 2014|
|Abstract:||Extravasation occurs frequently with intravenous infusions. In this case report we describe the occurrence of epidermal detachment and multiple cutaneous bullous eruptions in a patient's forearm following the extravasation of hydroxyethyl starch (Voluven, Fresenius Kabi)-a colloid solution derived from corn starch, which is used to replace lost blood volume. The patient's affected body surface area was managed under the direction of our plastic surgical team. Despite a prolonged admission in hospital from other perioperative complications, he made a full recovery and was successfully discharged home. The probable pathogenesis relevant to extravasation of Voluven is discussed; as well as its management principles.|
|Click to open PubMed article:||https://www.ezpdhcs.nt.gov.au/login?url=https://www.ncbi.nlm.nih.gov/pubmed//25535233|
|Click to open Pubmed Article:||https://www.ezpdhcs.nt.gov.au/login?url=https://www.ncbi.nlm.nih.gov/pubmed//25535233|
|Journal title:||BMJ case reports|
|Appears in Collections:||(a) NT Health Research Collection|
Files in This Item:
There are no files associated with this item.
Items in ePublications are protected by copyright, with all rights reserved, unless otherwise indicated.